Jump to content

Persephone survives tilt


persephone
 Share

Recommended Posts

Hi everyone,

Thanks for being so kind! My scooter broke down again yesterday, and I was SO upset about not being independent. I honestly felt like I could leave Oxford and just never go back. But I'm much better for being home.

I have words of hope- a tilt test conducted under the RIGHT conditions- dark, quiet and warm room! They were very kind, and as soonas I was tilted I began to feel weird.

It turns out that my blood pressure DISAPPEARS. I had 4 or 5 turns on the table until they had to stop after 10 minutes.

They lowered the tilt back to 50 degrees and my blood pressure absolutely FLAT LINED. This is the weird thing- they showed it to me and sure enough it's utterly flat. It also goes from like 180/ to 40/30

And then...nothing. But the weird thing was, my pulse was ok all the way through- I had some tachycardia but no brady which means pacing won't work, and no asystole. Yet my bp vanished- how can this happen? So weird. Anyone else ever get this?

I was cold and shaking, with funny vision. I am so relieved that they were able to see what happens.

But he said to me "I don't know HOW you do what you do- HOW are you surviving in Oxford?" and I just replied "I don't know, it doesn't feel like I am." But he says it's remarkable that I just keep going. It's like my body has become used to it- he thinks my bp may flatline ewvery time I stand! But that my strong will keeps me vertical!

I'm starting Flourinef tomorrow.

Link to comment
Share on other sites

Pers,

I am so glad you are going to get to FINALLY try Florinef! I sure hope it has some positive effects for you!

I also just wanted to encourage you to hang in there girl.... I beleive your strength is going to get you through Oxford too. It's been a dream and I hope you can hang on to it. I also hope you begin to get the help you need to - like unbroken scooters.

Wishing you the best,

Roselover

Link to comment
Share on other sites

Wow Persephone!

I'm glad they've found out what's happening to you, but man, that sounds rough. I'm astounded you're able to stand as well.

You really need to write a book when you graduate Oxford about how you survived grad school with your condition...that or someone should give you a medal!!

Hopefully the Flourineff should work. I really hope things start getting better for you.

Cheers,

Lauren

Link to comment
Share on other sites

Persephone,

I hope the new med works out for you. You are truly amazing to be at Oxford and have your BP crashing like that!! I agree with Lauren. You should get some sort of medal!!

Let us know how you do on the Florinef.

Melly

Link to comment
Share on other sites

Persephone.. as I have said before. you are a true inspiration.. I know that when my BP crashes to 57/33 that I am lucky if I can function.. I give you alot of credit!

I'm glad that the TTT showed them the proof of what you have been feeling..

hope the meds work for you..

HUGS

linda

Link to comment
Share on other sites

Hi Persephone,

I've had the vanishing bp as well, after surgery (with total aneasthesia sp???) and while having a cardio stress test (IV with adrenaline did it that time). I could hear people talk but felt as if I was slipping away. I did have the high hr though. After they had given me something in my IV I came back again.

I'm glad that you're finally trying florinef now so that you can start working on trying to get some better. Best of luck,

Corina

Link to comment
Share on other sites

Pers, you sound exactly like what happened to me! However, after several cycles of highs/lows in bp, I then get tachy. Then the tachy eventually normalizes, and I will pass out if I don't lie down.

Nina

Link to comment
Share on other sites

another "me too" to add....it happened to me while at vandy "officially" but likely is what occurs whenever i completely faint/pass out. at least BP wise. usually my profile is that i get tachycardic for a bit but then the HR drops along with the BP...until the BP is no longer anywhere to be found.

so...i KNOW how bad this feels. except that when mine completely disappears so do i...consciousness-wise, that is.

i'm glad that at least the official documentation of sorts will likely help you out in terms of treatment. it sounds like the doc was a big improvement over many you've seen...yeah! and i hope that florinef does wonders for you.

B) melissa

Link to comment
Share on other sites

Persy- Whew! Bless your heart but at least it is documented! My BP "disappeared" during my tilt as well. I have the records and you can see where for about 2-4 minutes there was nothing. That was pretty scary. I just want you know to that I think you are awesome for doing what you are doing and that we all love and support you here. One day, all of this is going to work out. I don't know how or when but it will- and you will be able to tell a story that will be hard for others to believe. But, all this is molding you into a very strong person even if you don't feel that way right now.

Love,

Carmen

Link to comment
Share on other sites

Glad to hear you survived the tilt! That test is never fun but the info we get can be very valuable. Keep up the good work and best of luck with the Florinef!!

Link to comment
Share on other sites

Just another me too! i DROPPED TO 50/30 with a increase in pulse from 78 to 140 the tachy was immediate then stayed up until I went down. Was I was layed back down my BP recovered but I stayed tachy for a couple of hours until the Docs gave me Atavan again.

You are to be commended for going to such a prestigious College llike Oxford. With your conditions I know that it has to be a struggle. So hang in there !

Pam

Link to comment
Share on other sites

Hey pers!

Gotta love that old TTT! UGH! It goes down as one of the most miserable experiences for me...I was sick for days afterwards...you know...puking, shaking, etc. So, I am relieve you've got it done and over with!

I hope the Florinef brings you releif...take it slow and pay attention to how you are responding to it...I hope it works for you as it does for so many other folks...

Emily

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...